MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON® EXPRESS ¿ CURETTE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO KYPHON® EXPRESS ¿ CURETTE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number A13A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.It was reported that the tip of the curette shaft bent and broke without the clutch engaging to prevent such damage.The damage looks proximal to the articulation point. there were no patient symptoms reported and no further complications reported regarding the event.Additional information was information was received via manufacturer representative that there are no fragments left inside the patient.Procedure involved was kyphoplasty and preop diagnosis was vertebral compression fracture (vcf).
 
Additional Manufacturer Narrative
H3: product analysis of part# a13a, lot# 227333436 visual and functional examination of the instrument confirmed the shaft is broken at the score line, with no other additional damage identified.The device failed as intended by design.The score line is designed to separate when the physician usage exceeds a predetermined tensile value.Separation at the score line limits the amount of rotational force that can be applied to the distal end of the curette.This minimizes the likelihood of a device failure to occur, such as the bending or breaking of distal tip.The above observations are consistent with exceeding the design limits of the instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
KYPHON® EXPRESS ¿ CURETTE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19482549
Report Number9612164-2024-02701
Device Sequence Number7924478
Product Code LXH
UDI-Device Identifier00763000031848
UDI-Public00763000031848
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model NumberA13A
Device Catalogue NumberA13A
Device Lot Number227333436
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown